Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 30, NWS Dodge City, KS

July 31, 200624 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Jul 31, 2006, 11:46 AM CDT for 24 counties in Kansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2006, 11:46 AM CDT (16:46 UTC)
Expired
Jul 31, 2006, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 24 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 311646
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1146 AM CDT MON JUL 31 2006

...WINDS WILL BLOW ACROSS SOUTHWEST KANSAS THIS AFTERNOON...

.LOW PRESSURE OVER EASTERN COLORADO WILL STRENGHTEN AND MOVE SOUTH
DURING THE DAY. THIS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE
AREA RESULTING IN STRONG SOUTH WINDS. THE WINDS WILL SUBSIDE BY
EARLY EVENING. THE HEAT ADVISORY WILL BE CANCELLED DUE TO THE
COOLING EFFECTS OF THE WIND AND FAILURE TO MEET CRITERIA.

KSZ066-081-089-090-010100-
/O.CAN.KDDC.HT.Y.0002.000000T0000Z-060802T0000Z/
/O.NEW.KDDC.WI.Y.0030.060731T1646Z-060801T0100Z/
STAFFORD-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1146 AM CDT MON JUL 31 2006

...HEAT ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
HEAT ADVISORY HAS BEEN CANCELLED. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH CAN BE
EXPECTED FOR THE REMAINDER OF THE DAY. THE WINDS WILL SUBSIDE BY
EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ030-031-043>046-062>065-075>080-085>088-010100-
/O.NEW.KDDC.WI.Y.0030.060731T1646Z-060801T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
1146 AM CDT MON JUL 31 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50
MPH CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. WINDS ARE
EXPECTED TO SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY
2 follow-up statements
000 
WWUS73 KDDC 312020
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT MON JUL 31 2006

...STRONG WINDS WILL CONTINUE ACROSS SOUTHWEST KANSAS EARLY THIS
EVENING...

.A TIGHT PRESSURE GRADIENT OVER THE AREA RESULTED IN STRONG SOUTH
WINDS LATE THIS AFTERNOON. THE WINDS WILL SUBSIDE BY EARLY EVENING
WITH THE WINDS DECREASING INTO THE 15 TO 25 MPH RANGE BY SUNSET.

KSZ030-031-043>046-062>066-075>081-085>090-010100-
/O.CON.KDDC.WI.Y.0030.000000T0000Z-060801T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
320 PM CDT MON JUL 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS
45 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. WINDS ARE
EXPECTED TO SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$


18
000 
WWUS73 KDDC 010056
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT MON JUL 31 2006


KSZ030-031-043>046-062>066-075>081-085>090-010200-
/O.EXP.KDDC.WI.Y.0030.000000T0000Z-060801T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
756 PM CDT MON JUL 31 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 
WINDS ACROSS THE AREA HAVE STARTED TO DIE OFF AND WILL CONTINUE TO
DO SO OVER THE NEXT COUPLE OF HOURS. EXPECT SOUTHERLY WINDS TO
REMAIN IN THE 15 TO 25 MPH RANGE THROUGH MUCH OF THE NIGHT.

$$
28

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jul 31, 3:07 AM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, Jul 31, 3:07 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 AM CDT MON JUL 31 2006

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGES CONTINUE TO BE HEAT, WINDS, CLOUDS, AND CHANCES
FOR THUNDERSTORMS.

VERY WARM MID LEVEL PLUME CONTINUES TO CREEP EASTWARD WITH 14C 700MB
TEMPS FORECAST TO MOVE EAST INTO WESTERN KANSAS. THIS WOULD SUPPORT
HIGHS IN THE MID 90S WEST TO 102 EAST. CONCERNS ARE WITH UPPER LOW
OVER ARIZONA AS IT IS FORECAST TO MOVE INTO WESTERN KANSAS LATER
TODAY AND INTO TUESDAY. QUESTIONS ARE IF THIS LOW WILL BRING IN
HIGH LEVEL CLOUDINESS AND SOME CHANCES FOR THUNDER LATER TODAY INTO
TUESDAY. ALSO IF TEMPS WILL BE AS WARM ON TUESDAY WITH MORE
CLOUDINESS. CURRENT 850MB GRADIENT IS TIGHT THIS MORNING WITH
PROFILERS SHOWING 50 KNOTS OFF THE DECK. HOWEVER MODELS SHOW
COUPLING AND MIXING WITH WINDS DECREASING, SO AGAIN WILL BE VERY
CLOSE TO WIND ADVISORY TODAY. NEIGHBORS ALSO NOT CONSIDERING
ADVISORY, BUT DAY SHIFT WILL NEED TO MONITOR. DO NOT THINK CURRENT
HEAT ADVISORY IN OUR EAST CWA WILL MAKE CRITERIA, BUT WITH HIGHS NEAR
102 IN THE FAR EAST IT WILL NOT HURT TO KEEP IT IN ONCE GOING.

HIGHS TODAY DEPENDING ON HOW MUCH CLOUD FORMS LATER SHOULD AGAIN BE
SIMILAR TO YESTERDAY WITH MID TO UPPER 90S WEST TO 1O2 NORTH AND
EAST. TONIGHT AND TUESDAY NIGHT LOOK MILD WITH SOUTH WINDS 10 TO
20MPH AND LOWS IN THE 70S. HIGHS ON TUESDAY COULD BE SLIGHTLY
COOLER DEPENDING ON CLOUD COVER.

DAYS 3-7...

MAIN ITEM OF CONCERN IN THE EXTENDED IS TIMING OF THE FRONT
MID-WEEK...TIMING AND EXTENT OF THUNDERSTORMS...AND TEMPERATURES.
THERE IS STILL A STRONG SIGNAL IN THE NAM, UKMET, AND GFS THAT THE
FRONT WILL EDGE SLOWLY SOUTH LATE TUESDAY NIGHT AND WEDNESDAY.
UPPER FLOW PATTERN WILL PUT WESTERN KANSAS IN A FAVORABLE ZONE
(RIGHT ENTRANCE REGION OF UPPER TROPOSPHERIC JET) FOR LIFT TO
SUPPORT ORGANIZED CONVECTION.  MOISTURE APPEARS TO BE THE LEAST OF
CONCERNS WITH +15 TO +16C DEWPOINTS AT H85 SHOWN BY THE UKMET AND
GFS ALONG AND JUST NORTH OF THE FRONT.  HIGH TEMPS WEDNESDAY WILL BE
DIFFICULT TO GAUGE DEPENDING ON WHERE THE FRONT IS BY LATE
AFTERNOON.  HIGHS SOUTH OF THE FRONT SHOULD REACH WELL INTO THE
UPPER 90S WITH TEMPS STRUGGLING TO GET MUCH ABOVE THE LOWER-MID 80S
TO THE NORTH OF THE FRONT.  HAVE ADJUSTED HIGHS UP A BIT IN THE
SOUTHEAST AS IT APPEARS THE FRONT SHOULD HOLD OFF MOVING THROUGH
THIS AREA UNTIL AT LEAST THE EARLY EVENING.  WILL KEEP THE CHANCE TO
SLIGHT CHANCE POPS GOING THROUGH THURSDAY...PARTICULARLY THE
SOUTHERN ZONES CLOSER TO THE FRONT.  WHEN ALL IS SAID AND
DONE...SOME PORTIONS OF THE FCST AREA MAY RECEIVE 1 TO 2 OF
RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 100  75 100  72 /  10  10  10  30
GCK  99  74  99  70 /  10  10  10  40
EHA  96  70  95  70 /  10  20  20  40
LBL  98  73  99  71 /  10  20  10  40
HYS 103  75 103  72 /  10  20  10  40
P28 103  78 102  76 /  10  10  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR KSZ066-KSZ081-KSZ089-
KSZ090.

&&

FN06/25
Hazardous weather outlook, Jul 31, 3:41 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CDT MON JUL 31 2006

KSZ030-031-043>046-061>065-074>080-084>088-011000-
CLARK-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN-
KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-RUSH-SCOTT-SEWARD-STANTON-
STEVENS-TREGO-
341 AM CDT (241 AM MDT) MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KSZ066-081-089-090-011000-
BARBER-COMANCHE-PRATT-STAFFORD-
341 AM CDT MON JUL 31 2006

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY. HEAT INDEX VALUES OF 103 TO 107
COMBINED WITH VERY MILD LOW TEMPERATURES IN THE UPPER 70S ARE
EXPECTED. THESE CONDITIONS COULD CAUSE HEAT RELATED ILLNESSES IF
PRECAUTIONS ARE NOT TAKEN WHILE WORKING OR PLAYING OUTSIDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HEAT ADVISORY WILL CONTINUE IN EFFECT THROUGH TUESDAY AFTERNOON.
HEAT INDEX VALUES OF 103 TO 107 COMBINED WITH VERY MILD LOW
TEMPERATURES IN THE UPPER 70S ARE EXPECTED. THESE CONDITIONS COULD
CAUSE HEAT RELATED ILLNESSES IF PRECAUTIONS ARE NOT TAKEN WHILE
WORKING OR PLAYING OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

06

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.